4 doctors weighed in:
What could cause changes in skin pigmentation?
4 doctors weighed in

Dr. M. Christine Lee
Dermatology
2 doctors agree
In brief: Sun, hormones, meds
Most common causes of increased pigmentation are sun exposure, hormones (ie: pregnancy, fertility treatments, oral contraceptives, hormonal replacement therapy), and medications (ie: minocycline, tetracycline, doxycycline, sulfa drugs) or combination thereof.
Certain diseases associated with hormonal imbalance such as addison's or cushing's can also cause excess pigment.

In brief: Sun, hormones, meds
Most common causes of increased pigmentation are sun exposure, hormones (ie: pregnancy, fertility treatments, oral contraceptives, hormonal replacement therapy), and medications (ie: minocycline, tetracycline, doxycycline, sulfa drugs) or combination thereof.
Certain diseases associated with hormonal imbalance such as addison's or cushing's can also cause excess pigment.
Dr. M. Christine Lee
Dr. M. Christine Lee
Thank
Dr. Robert Jackson
Dermatology
In brief: Mainly
This is mainly affected by sun exposure which will darken skin and inflammation which can make the skin turn red darker or a lighter skin color.

In brief: Mainly
This is mainly affected by sun exposure which will darken skin and inflammation which can make the skin turn red darker or a lighter skin color.
Dr. Robert Jackson
Dr. Robert Jackson
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors